Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 10, NWS Marquette, MI

September 10, 20074 counties in Michigan

NWS Marquette, MI issued this wind advisory at Sep 10, 2007, 4:06 PM EDT for 4 counties in Michigan. It took effect at Sep 11, 2007, 9:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2007, 4:06 PM EDT (20:06 UTC)
In effect from
Sep 11, 2007, 9:00 AM EDT
Expired
Sep 12, 2007, 3:00 AM EDT
In force
18 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 62 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 102006
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
406 PM EDT MON SEP 10 2007

...STRONG WINDS EXPECTED TUESDAY ON THE KEWEENAW PENINSULA...

.A LOW PRESSURE SYSTEM OVER LAKE WINNIPEG WILL DEEPEN AS IT MOVES
SOUTHEAST TO NEAR WAWA ONTARIO TUESDAY AFTERNOON. ONCE THE COLD
FRONT PASSES ACROSS WESTERN UPPER MICHIGAN TUESDAY MORNING...
EXPECT VERY WINDY CONDITIONS TO DEVELOP OVER THE KEWEENAW. AS THE
SYSTEM PULLS AWAY FROM THE AREA TUESDAY NIGHT...LOOK FOR WINDS TO
DIMINISH.

MIZ001>003-110415-
/O.NEW.KMQT.WI.Y.0010.070911T1300Z-070912T0300Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
406 PM EDT MON SEP 10 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY. 

EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH AROUND SUNRISE TO INCREASE
TO 25 TO 40 MPH BY LATE TUESDAY MORNING...THEN CONTINUE INTO THE
EVENING. GUSTS TO 50 MPH ARE POSSIBLE IN EXPOSED LOCATIONS SUCH AS
ONTONAGON...PAINESDALE...CALUMET...PHOENIX AND COPPER HARBOR.
WINDS WILL DIMINISH BELOW 20 MPH AFTER MIDNIGHT TUESDAY NIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ
5 follow-up statements
000 
WWUS73 KMQT 110212
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1012 PM EDT MON SEP 10 2007

...STRONG WINDS EXPECTED TUESDAY ON THE KEWEENAW PENINSULA...

.A LOW PRESSURE SYSTEM OVER LAKE WINNIPEG WILL DEEPEN AS IT MOVES
SOUTHEAST TO NEAR WAWA ONTARIO TUESDAY AFTERNOON. ONCE THE COLD
FRONT PASSES ACROSS WESTERN UPPER MICHIGAN TUESDAY MORNING...
EXPECT VERY WINDY CONDITIONS TO DEVELOP OVER NORTHWEST UPPER
MICHIGAN. AS THE SYSTEM PULLS AWAY FROM THE AREA TUESDAY
NIGHT...LOOK FOR WINDS TO DIMINISH.

MIZ001>003-111030-
/O.CON.KMQT.WI.Y.0010.070911T1300Z-070912T0300Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
1012 PM EDT MON SEP 10 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 11 PM EDT TUESDAY.

EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH AROUND SUNRISE TO INCREASE
TO 25 TO 40 MPH BY LATE TUESDAY MORNING...THEN CONTINUE INTO THE
EVENING. GUSTS TO 50 MPH ARE POSSIBLE IN EXPOSED LOCATIONS SUCH
AS ONTONAGON...PAINESDALE...CALUMET...PHOENIX AND COPPER HARBOR.
WINDS WILL DIMINISH BELOW 20 MPH AFTER MIDNIGHT TUESDAY NIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLB
000 
WWUS73 KMQT 110833
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
433 AM EDT TUE SEP 11 2007

...STRONG WINDS EXPECTED TUESDAY ON THE KEWEENAW PENINSULA...

.A LOW PRESSURE SYSTEM OVER NORTHWEST ONTARIO WILL DEEPEN AS IT
MOVES SOUTHEAST TO A POSITION JUST EAST OF LAKE SUPERIOR THIS
EVENING. ONCE THE COLD FRONT ACCOMPANYING THIS LOW PASSES ACROSS
WESTERN UPPER MICHIGAN THIS MORNING... EXPECT VERY WINDY
CONDITIONS TO DEVELOP OVER NORTHWEST UPPER MICHIGAN. THE AREA OF
STRONG WINDS WILL MOVE EAST AND BUFFET SECTIONS OF CENTRAL UPPER
MICHIGAN BY LATE AFTERNOON. EXPECT THE WINDS TO DIMINISH TONIGHT
AS THE LOW PRESSURE SYSTEM MOVES INTO QUEBEC AND HIGH PRESSURE
BUILDS TOWARD THE UPPER GREAT LAKES FROM THE WEST.

MIZ006-111700-
/O.EXB.KMQT.WI.Y.0010.070911T2100Z-070912T0300Z/
ALGER-
INCLUDING THE CITY OF...MUNISING
433 AM EDT TUE SEP 11 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
EDT THIS EVENING. 

EXPECT SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING TO SHIFT TO
THE NORTHWEST THIS AFTERNOON AND INCREASE TO 20 TO 35 MPH BY LATE
IN THE DAY WITH GUSTS TO 45 MPH. THE STRONGEST WINDS ARE MOST
LIKELY IN EXPOSED LOCATIONS NEAR LAKE SUPERIOR. LOOK FOR THE
STRONG WINDS TO CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO
20 MPH TOWARD SUNRISE ON WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ001>003-111700-
/O.CON.KMQT.WI.Y.0010.070911T1300Z-070912T0300Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
433 AM EDT TUE SEP 11 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CONTINUED A WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11
PM EDT THIS EVENING.

EXPECT SOUTHWEST WINDS OF 15 TO 20 MPH EARLY THIS MORNING TO
INCREASE TO WEST 20 TO 35 MPH BY LATE MORNING WITH GUSTS AS HIGH
AS 45 TO 50 MPH. THE STRONGEST WINDS ARE MOST LIKELY ALONG THE
PORTAGE CANAL AND AT EXPOSED LOCATIONS NEAR LAKE SUPERIOR. LOOK
FOR THE STRONG WINDS TO CONTINUE THIS EVENING BEFORE DIMINISHING
TO 10 TO 20 MPH TOWARD SUNRISE ON WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC
000 
WWUS73 KMQT 111508
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1108 AM EDT TUE SEP 11 2007

...STRONG WINDS EXPECTED THROUGH THIS EVENING ON THE KEWEENAW
PENINSULA AND ALONG THE LAKESHORE OF ALGER COUNTY...

.LOW PRESSURE OVER FAR NORTHERN LAKE SUPERIOR WILL CONTINUE
DEEPENING AS IT HEADS SOUTHEAST THIS AFTERNOON AND EVENING. VERY
WINDY CONDITIONS HAVE DEVELOPED IN THE WAKE OF THE COLD FRONT
ASSOCIATED WITH THE LOW...AND AS THE COLD FRONT CROSSES ALGER
COUNTY THIS AFTERNOON...VERY WINDY CONDITIONS WILL DEVELOP THERE
TOO. EXPECT THE WINDS TO INCREASE FURTHER AS COLD AIR CONTINUES TO
POUR IN. AS THE LOW PULLS AWAY FROM THE AREA TONIGHT AND HIGH
PRESSURE BUILDS IN...EXPECT THE WINDS TO DIMINISH.

MIZ001>003-112315-
/O.CON.KMQT.WI.Y.0010.000000T0000Z-070912T0300Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
1108 AM EDT TUE SEP 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

WIND GUSTS OF 40 TO 45 MPH HAVE ALREADY BEEN REPORTED ALONG THE
LAKESHORE ON THE WEST SIDE OF THE KEWEENAW PENINSULA THIS MORNING.
THE GUSTS ARE EXPECTED TO INCREASE FURTHER THIS AFTERNOON AS
COLDER AIR MOVES IN...PERHAPS REACHING AS HIGH AS 50 MPH. THE
STRONGEST WINDS ARE MOST LIKELY ALONG THE PORTAGE CANAL AND AT
EXPOSED LOCATIONS ALONG THE WEST SIDE OF THE KEWEENAW. LOOK FOR
THE STRONG WINDS TO DIMINISH TO 10 TO 20 MPH TOWARD SUNRISE ON
WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ006-112315-
/O.CON.KMQT.WI.Y.0010.070911T2100Z-070912T0300Z/
ALGER-
INCLUDING THE CITY OF...MUNISING
1108 AM EDT TUE SEP 11 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING. 

EXPECT SOUTH WINDS OF 10 TO 20 MPH TO SHIFT TO THE NORTHWEST EARLY
THIS AFTERNOON AND INCREASE TO 20 TO 35 MPH BY LATE IN THE DAY
WITH GUSTS TO 45 MPH. THE STRONGEST WINDS ARE MOST LIKELY IN
EXPOSED LOCATIONS NEAR LAKE SUPERIOR. LOOK FOR THE STRONG WINDS TO
CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 MPH TOWARD
SUNRISE ON WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ
000 
WWUS73 KMQT 112009
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
409 PM EDT TUE SEP 11 2007

...STRONG WINDS EXPECTED TO CONTINUE THIS EVENING ON THE KEWEENAW
PENINSULA AND ALONG THE LAKESHORE OF ALGER COUNTY...

.LOW PRESSURE OVER NORTHEAST LAKE SUPERIOR WILL CONTINUE DEEPENING 
AS IT HEADS EAST THIS EVENING. VERY WINDY CONDITIONS HAVE
DEVELOPED IN THE WAKE OF THE COLD FRONT ASSOCIATED WITH THE LOW
ACROSS THE KEWEENAW PENINSULA AND ALONG THE SHORELINE IN ALGER
COUNTY. AS THE LOW PULLS AWAY FROM THE AREA TONIGHT AND HIGH
PRESSURE BUILDS IN FROM THE PLAINS...EXPECT THE WINDS TO DIMINISH.

MIZ006-120415-
/O.EXT.KMQT.WI.Y.0010.070911T2100Z-070912T0500Z/
ALGER-
INCLUDING THE CITY OF...MUNISING
409 PM EDT TUE SEP 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY. 

EXPECT NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH TO
CONTINUE THIS EVENING...THEN DIMINISH TO 10 TO 20 MPH TOWARD
SUNRISE ON WEDNESDAY. THE STRONGEST WINDS ARE MOST LIKELY IN
EXPOSED LOCATIONS NEAR LAKE SUPERIOR.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS ARE CAPABLE OF
KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES. USE EXTRA
CAUTION.

$$

MIZ001>003-120300-
/O.CON.KMQT.WI.Y.0010.000000T0000Z-070912T0300Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
409 PM EDT TUE SEP 11 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50
MPH...TO CONTINUE THROUGH SUNSET...THEN BEGIN DIMINISHING. BY
SUNRISE WEDNESDAY...WINDS ARE EXPECTED BETWEEN 10 AND 20 MPH. THE
STRONGEST WINDS WILL CONTINUE TO BE LOCATED ALONG THE WEST SIDE OF
THE KEWEENAW FROM ONTONAGON TO COPPER HARBOR...AND OVER THE HIGHER
TERRAIN FROM PAINESDALE TO CALUMET.

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS
ARE CAPABLE OF KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES.
USE EXTRA CAUTION.

$$

AJ
000 
WWUS73 KMQT 120212
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1012 PM EDT TUE SEP 11 2007

...STRONG WINDS WILL DIMINISH LATE THIS EVENING AND OVERNIGHT...

.LOW PRESSURE NEAR THE EAST END OF LAKE SUPERIOR WILL SHIFT INTO
QUEBEC BY WEDNESDAY MORNING. AS A RESULT...VERY WINDY CONDITIONS
OVER THE KEWEENAW AND INTO ALGER COUNTY WILL GRADUALLY DIMINISH
OVERNIGHT.

MIZ001>003-120400-
/O.EXT.KMQT.WI.Y.0010.000000T0000Z-070912T0400Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
1012 PM EDT TUE SEP 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT.

EXPECT NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...
TO DIMINISH LATE THIS EVENING. BY SUNRISE WEDNESDAY...WINDS BETWEN
10 AND 20 MPH ARE EXPECTED. THE STRONGEST WINDS WILL CONTINUE TO
BE LOCATED ALONG THE WEST SIDE OF THE KEWEENAW FROM ONTONAGON TO
COPPER HARBOR...AND OVER THE HIGHER TERRAIN FROM PAINESDALE TO
CALUMET.

A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 45 AND 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS
ARE CAPABLE OF KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES.
USE EXTRA CAUTION.

$$

MIZ006-120700-
/O.EXT.KMQT.WI.Y.0010.000000T0000Z-070912T0700Z/
ALGER-
INCLUDING THE CITY OF...MUNISING
1012 PM EDT TUE SEP 11 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT WEDNESDAY.

LOOK FOR NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH TO
CONTINUE LATE THIS EVENING...THEN DIMINISH OVERNIGHT TO 10 TO 20
MPH TOWARD SUNRISE ON WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED
IN EXPOSED LOCATIONS NEAR LAKE SUPERIOR.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...THESE WINDS ARE CAPABLE OF
KNOCKING DOWN WEAK TREES...POWER AND PHONE LINES. USE EXTRA
CAUTION.

$$

JLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 10, 1:30 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 10, 1:30 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
130 PM EDT MON SEP 10 2007

UPDATED FOR AVIATION DISCUSSION

.DISCUSSION...
THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE SHOWERS AND
THUNDERSTORMS POTENTIAL FOR TONIGHT.

WATER VAPOR IMAGERY AND RUC SHOWING A RIDGE OFF THE PACIFIC
NORTHWEST AND A LONGWAVE TROUGH OVER CENTRAL CANADA EXTENDING
SOUTHWEST THROUGH THE NORTHERN PLAINS. A SHORTWAVE TRAVERSING
THIS LONGWAVE REACHES FROM NORTHERN MINNESOTA WEST INTO WYOMING.
SURFACE FEATURES DEPICTS A COLD FRONT STRETCHING FROM NEW YORK TO
THE MIDDLE MISSISSIPPI RIVER VALLEY INTO THE SOUTHERN PLAINS AND
HURRICANE GABRIELLE OFF THE VIRGINIA COAST. A SURFACE RIDGE RUNS
FROM A HIGH OVER THE FORECAST AREA WEST TO 1030MB HIGH OVER NORTHERN
WYOMING. A LOW CENTER IS DEVELOPING OVER NORTHERN MANITOBA. SHOWERS
AND THUNDERSTORMS ARE FIRING OVER NEBRASKA JUST AHEAD OF THE
SHORTWAVE OVER NORTHERN PLAINS. AN UPPER LEVEL JET MAX IS OVER LAKE
SUPERIOR.

THE NORTHERN PLAINS SHORTWAVE WILL SHIFT OUT OF MINNESOTA INTO
NORTHERN WISCONSIN AND THE U.P. TODAY WHILE ANOTHER SHORTWAVE OVER
CENTRAL CANADA WILL SWEEP INTO SOUTHERN MANITOBA AND WESTERN
ONTARIO. THE WEST COAST RIDGE WILL START TO EXPAND INTO THE PACIFIC
NORTHWEST. THE UPPER LEVEL JET MAX WILL SHIFT OVER EASTERN ONTARIO
INTO QUEBEC. AN AREA OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED
WITH THE RIGHT ENTRANCE OF THE JET MAX WILL PASS OVER THE AREA
TODAY. FORECAST SOUNDINGS INDICATE THAT CONDITIONS APPEAR TO REMAIN
FAIRLY DRY BELOW 600MB. DEEP MOISTURE AHEAD OF THE TROUGH AND
ASSOCIATED WITH THE THUNDERSTORMS OVER NEBRASKA WILL SPREAD INTO
SOUTHERN WISCONSIN AND LOWER MICHIGAN. THE STRONGEST Q-VECTOR
CONVERGENCE WILL REMAIN SOUTH OF THE FORECAST AREA TODAY. THE UPPER
LEVEL CLOUD SHIELD SWEEP THROUGH THE AREA MAINLY OVER SOUTHERN UP
AND POSSIBLE SOME AFTERNOON CUMULUS DEVELOPMENT...HOWEVER...DRY
CONDITIONS  BELOW 600MB SHOULD KEEP SHOWERS AND THUNDERSTORMS SOUTH
OF THE FORECAST AREA TODAY. THE SURFACE LOW OVER MANITOBA WILL
RELOCATE OVER NORTHERN ONTARIO...AS FRONTOGENESIS DEVELOPS A COLD
FRONT OVER SOUTH CENTRAL CANADA. THIS SHOULD LIMIT HEATING OVER THE
FORECAST ALLOWING TEMPERATURES TO CREEP INTO THE LOW 60S ONLY.

THE FIRST SHORTWAVE WILL SHIFT SOUTHEAST OF THE FORECAST AREA
TONIGHT WHILE THE SECOND SHORTWAVE DEEPENS OVER WESTERN ONTARIO.
DEEP MOISTURE WILL REMAIN OVER ONTARIO...HOWEVER...IT APPEARS ENOUGH
COULD REACH INTO THE U.P. TO FEED SHOWERS. AN AREA OF STRONGER
850-500MB Q-VECTOR CONVERGENCE WILL SHIFT INTO THE U.P. THE SURFACE
LOW OVER NORTHERN ONTARIO WILL DEEPEN AS IT DROPS SOUTH IN CENTRAL
ONTARIO. MEANWHILE...THE ACCOMPANYING COLD FRONT WILL DROP INTO
NORTHERN MINNESOTA. 300K ISENTROPIC ANALYSIS SUGGEST WEAK ASCENT
WILL DEVELOP OVER THE FORECAST AREA. THUS THE CHANCES OF SHOWERS AND
THUNDERSTORMS WILL INCREASE ACROSS THE AREA TONIGHT. CLOUD COVER AND
WARM AIR ADVECTION AHEAD OF THE FRONT SHOULD HOLD THE TEMPERATURES
UP.

THE SHORTWAVE WILL CONTINUE TO DEEPEN OVER THE FORECAST AREA ON
TUESDAY. THE SURFACE LOW WILL SHIFT INTO SOUTHWEST QUEBEC PULLING
THE COLD FRONT THROUGH THE FORECAST AREA. MOST OF THE DEEP MOISTURE
WILL STILL REMAIN NORTH OF THE FORECAST AREA. THE UPPER LEVEL JET
MAX BEHIND THE TROUGH WILL SWEEP THROUGH MINNESOTA AND WISCONSIN. IN
SO DOING...THE LEFT EXIT REGION OF THE MAX WILL PASS OVER THE CWA
FURTHER ENHANCING THE INSTABILITY. PLAN TO KEEP A CHANCE OF
THUNDERSTORMS AND SHOWERS IN THE MORNING AND JUST SHOWERS IN THE
AFTERNOON AFTER JET MAX AND THE STRONG Q-VECTOR CONVERGENCE PASSES
OUT OF THE AREA. LAKE EFFECT RAINS ARE POSSIBLE OVER THE NORTHERN
U.P. AS 850MB TEMPERATURES WILL BE AROUND 0C. PLAN TO KEEP SOME
RAIN SHOWERS OVER THE NORTHERN TIER THROUGH TUESDAY. THE COLD AIR
WILL ALLOW SOME OF A LOW LEVEL JET MOVING OVER THE AREA TO MIX TO
SURFACE BRINGING STRONG WINDS.

A WEAK SHORTWAVE WILL SLIDE OVER THE CENTRAL AND EASTERN LAKE
SUPERIOR INTO THE EASTERN CWA TUESDAY NIGHT. THE 850MB TEMPERATURE
OVER THE EASTERN PART OF THE LAKE WILL 0C TO 2C. ML WINDS WILL BE
MAINLY FROM THE NORTH. MEAN RH BELOW 850MB WILL BE 95 PERCENT. THUS
LOOKING FOR LAKE EFFECT RAINS OVER THE CENTRAL AND EASTERN U.P. TO
CONTINUE OVERNIGHT. HIGH WINDS WILL PERSIST THROUGH THE EVENING
HOURS.

AN AREA OF WEAK SHORTWAVE Q-VECTOR CONVERGENCE WILL SLIDE OVER THE
WESTERN U.P. LATE WEDNESDAY. A LITTLE DRIER AIR WILL ADVECT INTO THE
AREA AND WINDS WILL WEAKEN AND VEER TO THE SOUTH AS THE SURFACE HIGH
SLIDES ACROSS THE AREA. 850MB TEMPERATURE WILL WARM TO 2C. THUS WILL
END THE CHANCES OF LAKE EFFECT RAINS. THE LOW MOVING OUT OF THE
PLAINS WILL ONLY MAKE IT TO KINL BY SUNRISE THURSDAY. CONDITIONS
SHOULD REMAIN DRY OVER THE AIR TIL THE.

ANOTHER WEAK SHORTWAVE WILL SAIL ACROSS THE FORECAST AREA THURSDAY.
THE SURFACE LOW WILL SLIDE INTO CENTRAL ONTARIO THURSDAY DRAGGING A
COLD FRONT INTO THE FORECAST AREA ON THURSDAY. ISENTROPIC ASCENT
AHEAD OF THE FRONT COMBINED WITH ACCOMPANYING DEEP MOISTURE WILL
PRODUCE SHOWERS THURSDAY. AN INCREASE IN Q-VECTOR CONVERGENCE ON
THURSDAY WILL GENERATE A FEW THUNDERSTORMS AS WELL.

COLD AIR ADVECTION WILL LOWER THE 850MB TEMPERATURES OVER LAKE
SUPERIOR TO -2C TO -4C THURSDAY NIGHT. WINDS WILL BACK NORTHEAST.
THIS INDICATE SOME COLD TEMPERATURES...POSSIBLE EVEN SOME FREEZING
TEMPERATURE INLAND...ACROSS THE AREA AND MORE LAKE EFFECT RAINS AND
POSSIBLE A FEW SNOW FLAKES.

&&

.AVIATION (FOR THE 12Z TAF ISSUANCE)...

EXPECT VFR CONDITIONS/TRANQUIL WEATHER INTO THIS EVENING AS DRY HIGH
PRES DOMINATES UPPER MI. TIGHTENING PRES GRADIENT IN ADVANCE OF
POTENT UPPER LEVEL DISTURBANCE DIGGING SE FROM SOUTH CENTRAL CANADA
WILLL BRING INCREASING WINDS TONIGHT...WITH LLWS INITIALLY AS WARM AIR
ADVECTION ABOVE SHALLOW RADIATION INVERSION RESULTS IN A DECOUPLED
NEAR SFC LAYER. POTENT DYNAMICS ALSO COME IN TO PLAY LATE...BUT
DRYNESS OF LOW LEVELS WILL LIMIT PCPN INTENSITY. BEST CHANCE OF SHRA
WILL BE AT KCMX...BEING CLOSER TO SFC LOW TRACK. EXPECT WINDS TO
INCREASE SHARPLY TO SUSTAINED SPEEDS AROUND 30KT AT KCMX FOLLOWING
STRONG COLD FROPA AROUND 12Z TUE. WOULD NOT BE SURPRISED TO SEE WNW
WIND GUSTS TO AROUND 45KT AT SOME POINT TUE. TERRAIN AFFECTS AND
UNSTABLE OVERWATER TRAJECTORY WILL STRONGLY FAVOR KCMX FOR MUCH
STRONGER WINDS THAN AT KSAW AFTER FROPA. SHOULD SEE SOME MVFR CIGS
AROUND AND AFTER TIME OF FROPA...MAINLY AT KCMX.

&&

.MARINE (FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)...

EXPECT A 30.2 INCH HIGH PRES RIDGE FROM THE NORTHERN PLAINS INTO THE
UPPER GREAT LAKES TO SETTLE SOUTHWARD INTO THE LOWER GREAT LAKES BY
TUE MORNING WHILE A 29.5 INCH LOW PRES DIVES FROM CENTRAL CANADA TO
JUST N OF LAKE SUPERIOR. THIS LOW WILL MERGE WITH ANOTHER LOW AND
DEEPEN TO 29.3 INCHES OVER SE CANADA EARLY WED AS A 30.2 INCH HIGH
PRES RIDGE BUILDS TOWARD THE UPPER GREAT LAKES. EXPECT GALE FORCE
WINDS TO DVLP OVER WRN LK SUP AS EARLY AS LATE TNGT AND OVERSPREAD
THE ERN LK ON TUE AS THE LO PUSHES TO THE E AND SHARP GRADIENT NW
FLOW/THERMAL TROF IN ITS WAKE MOVE ACRS THE WARM WATERS OF LK SUP.
IF THE STRONGER NAM/UKMET/ECMWF MODEL GUIDANCE VERIFIES...NOT OUT OF
THE QUESTION THERE COULD BE A FEW STORM FORCE GUSTS WITH DEEP
INSTABILITY OVER THE WARM LK WATERS AND FCST H85 WINDS APRCHG 50 KT
AND FVRBL ISALLOBARIC WIND. THE GALE FORCE WINDS WL DIMINISH ON WED
AS THIS HIGH DRIFTS ACRS LK SUP TO NEW ENGLAND ON THU. MEANWHILE...A
29.6 INCH LOW MOVING ACROSS SOUTHERN CANADA WILL MOVE TO JUST NW OF
LAKE SUPERIOR ON THU MORNING AND TO JAMES BAY ON FRI IN ADVANCE OF
30.4 INCH HIGH PRES BUILDING INTO THE NORTHERN PLAINS. LATEST ECMWF
AND ESPECIALLY THE GFS SUG S WINDS IN ADVANCE OF THIS LO MAY REACH
AOA 30 KT. WL NOT MENTION GALES ATTM PER SOMEWHAT WEAKER ECWMF/
CNDN...BUT GFS FCST WOULD SUPPORT A MARGINAL GALE OVER AT LEAST THE
E HALF ON THU DESPITE WAD SCENARIO.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
 GALE WARNING TUE AND TUE NIGHT FOR THE OPEN WATERS OF LAKE SUPERIOR
 AND LSZ242-LSZ243.

&&

DISCUSSION...DLG
AVIATION...ROLFSON
MARINE...KC
Hazardous weather outlook, Sep 10, 5:21 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
521 AM EDT MON SEP 10 2007

MIZ001>007-009>014-084-085-111100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
521 AM EDT MON SEP 10 2007 /421 AM CDT MON SEP 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY TUESDAY
AFTERNOON WITH GUSTS UP TO 45 MPH POSSIBLE. THERE IS AN INCREASED
RISK OF RIP CURRENTS BETWEEN MARQUETTE AND WHITE FISH POINT
TUESDAY THROUGH WEDNESDAY MORNING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY MORNING.
ISOLATED THUNDERSTORMS WILL OCCUR THURSDAY.

PATCHY FROST IS POSSIBLE AT INLAND LOCATIONS OVER CENTRAL UPPER
MICHIGAN THURSDAY NIGHT. A WIDESPREAD FROST OR FREEZE IS POSSIBLE
AT INLAND LOCATIONS OVER THE WEST HALF OF UPPER MICHIGAN FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-111100-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
521 AM EDT MON SEP 10 2007 /421 AM CDT MON SEP 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WEST HALF THIS
EVENING...AND OVER THERE REST OF LAKE SUPERIOR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE GALE FORCE WINDS TO 45 KNOTS OVER THE OPEN WATERS
OF LAKE SUPERIOR TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. STORM
FORCE GUSTS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND EVENING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH CENTRAL AND
EASTERN LAKE SUPERIOR TUESDAY MORNING. ISOLATED THUNDERSTORMS WILL
OCCUR OVER LAKE SUPERIOR ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-111100-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
521 AM EDT MON SEP 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY MORNING.
ISOLATED THUNDERSTORMS WILL OCCUR THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DLG

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.